MAUDE Adverse Event Report: NEURONETICS, INC. NEUROSTAR; TMS

NEURONETICS, INC. NEUROSTAR; TMS
Model Number NEUROSTAR TMS THERAPY SYTEM 3..0
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hyporesponsive to stimuli (2683)
Date of Event 03/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The person who posted the alleged adverse event did not respond to a request to contact neuronetics' customer service to obtain additional information although they did provide the name of the practice where he was treated.Neuronetics confirmed the practice was a neurostar provider and that he was treated in (b)(6) 2014.The provider stated that the patient didn't mention the loss of smell until (b)(6) 2015, 5 months after tms treatment.The provider also noted that the patient was being weaned off of cymbalta during this time.There are reported side effects with cymbalta and smell impairment.Loss of sense smell is not a known side effect of tms but neuronetics is submitting out of an abundance of caution given the allegation of a potential serious adverse event.
 
Event or Problem Description
Neuronetics was made aware of negative comments, on a neurostar post, by the company's social media monitor including one that alleged that tms treatment caused anosmia (sense of smell loss).

Brand Name
NEUROSTAR
Common Device Name
TMS
Manufacturer (Section D)
NEURONETICS, INC.
3222 phoenixville pike
malvern PA 19355
Manufacturer (Section G)
NEURONETICS, INC.
3222 phoenixville pike
malvern PA 19355
Manufacturer Contact
robin fatzinger
3222 phoenixville pike
malvern, PA 19355
8776007555
MDR Report Key22353255
Report Number3004824012-2025-00037
Device Sequence Number20814523
Product Code OBP
UDI-Device Identifier00869378000117
UDI-Public00869378000117
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161519
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNEUROSTAR TMS THERAPY SYTEM 3..0
Device Catalogue Number81-02315-000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale